Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 255, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2025, 6:16 AM EDT for Meriwether County, Troup County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2025, 6:16 AM EDT (10:16 UTC)
- Expired
- Jun 8, 2025, 6:45 AM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:30 AM EDT | TSTM WND DMG | 4 Ese Abbottsford, GA | A tree was downed in the 800 block of Teaver Road. |
| Jun 8, 6:40 AM EDT | TSTM WND DMG | 3 Wsw Big Springs, GA | A tree was downed on Lower Big Springs Road at John Lovelace Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 18 days |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251
WUUS52 KFFC 081016
SVRFFC
GAC199-285-081045-
/O.NEW.KFFC.SV.W.0255.250608T1016Z-250608T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
616 AM EDT Sun Jun 8 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Meriwether County in west central Georgia...
Southern Troup County in west central Georgia...
* Until 645 AM EDT.
* At 616 AM EDT, severe thunderstorms were located along a line
extending from Baughs Crossroads to near Fredonia, moving east
at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
LaGrange, Manchester, West Point, Pine Mountain, Warm Springs,
Raleigh, Mountville, Cannonville, Odessadale, State Line Park,
Abbottsford, Stovall, Piedmont Heights, Big Springs, Durand,
Baughs Crossroads, Harris City, Smiths Crossroad, Long Cane,
and Jones Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3304 8487 3299 8467 3285 8458 3284 8471
3287 8475 3287 8518 3306 8522
TIME...MOT...LOC 1016Z 265DEG 35KT 3289 8502 3299 8533
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Culver1 follow-up statement
497
WWUS52 KFFC 081028
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
628 AM EDT Sun Jun 8 2025
GAC199-285-081045-
/O.CON.KFFC.SV.W.0255.000000T0000Z-250608T1045Z/
Meriwether GA-Troup GA-
628 AM EDT Sun Jun 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR SOUTHWESTERN MERIWETHER AND SOUTHERN TROUP COUNTIES...
At 628 AM EDT, severe thunderstorms were located along a line
extending from near Pine Mountain-Callaway Gardens to Rocky
Point, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
LaGrange, Manchester, West Point, Pine Mountain, Warm Springs,
Raleigh, Mountville, Cannonville, Odessadale, Stovall, Piedmont
Heights, Big Springs, Durand, Baughs Crossroads, Harris City, Smiths
Crossroad, Long Cane, and Jones Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3304 8487 3299 8467 3285 8458 3284 8471
3287 8475 3287 8518 3303 8521
TIME...MOT...LOC 1028Z 265DEG 35KT 3290 8490 3300 8521
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CulverWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:47 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 3:47 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 347 AM EDT Sun Jun 8 2025 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Monday) Issued at 223 AM EDT Sun Jun 8 2025 Key Messages: - A few strong to severe thunderstorms may develop late this morning through the afternoon primarily across central Georgia, with damaging winds being the main threat. - Potential for scattered strong to severe thunderstorms on Monday across north and central Georgia, with damaging winds again being the main threat. Today will start off with yet another warm and muggy morning across much of north and central Georgia. Isolated showers and thunderstorms are already ongoing across NW Georgia but have remained fairly tame as they are moving through the cold pool left in the wake of yesterday's storms. Looking further upstream, a complex of strong to severe storms ongoing across central AL may be our first concern of the day if it manages to stay together as it moves into central GA later on this morning. Current thinking is that this would track into areas along and south of a line from LaGrange to Macon. Depending on how fast the complex of storms moves through, additional strong to marginally severe thunderstorms may develop early this afternoon in east-central Georgia where sufficient instability would be with diurnal heating. The primary concern with all storms today would be damaging wind gusts. Areas to the north of where that line of storms tracks (most of North GA) may see a few brief showers or weak thunderstorms today but will otherwise be rain-free. The rinse and repeat pattern continues as another round of thunderstorms and severe weather threat will be possible across the area on Monday. Model guidance has quite a bit of variance on details, but in general the thinking is that a shortwave and associated complex of strong thunderstorms developing over the Southern Plains late tonight will push across the Deep South during the day on Monday. This system would potentially move into Georgia during the afternoon hours, coinciding with peak heating and diurnal instability. The Storm Prediction Center has all of north and central Georgia in a Slight Risk (Level 2 of 5), with the primary hazard being damaging wind gusts, though hail up to quarter size and a brief spin up tornado would also be possible. Depending on when and where that initial line of storms moves through, we could see a second round of strong to severe storms develop or move into the area later on in the evening. Again it is worth mentioning (as has been the case the past several days), confidence in the timing and location of this severe threat is relatively low even though it is only ~24-36 hours out. Culver && .LONG TERM... (Monday night through Saturday) Issued at 223 AM EDT Sun Jun 8 2025 Key Messages: - Daily rain and thunder chances peaking each afternoon into the evening over the next 7 days. - Any storms that form will be capable of frequent lightning, gusty winds and producing efficient rainfall supporting the potential for localized flooding. No major updates to the extended forecast compared to the previous forecast. Diurnally enhanced convection occurring during the afternoon into the early evening will be the primary theme over the next 5 to 7 days mirroring the 'summertime-like' pattern we all know and love... Showers and storms are likely to be on our doorstep or already ongoing at the start of the long term period (Monday Night) as a cold front inches across the Southeast. We'll have to see how far the boundary makes it through the area, as this will be a primary focus area for storm development heading into Tuesday. Past experience suggests this may be in the vicinity of the I-20/I-85 corridor (portions of Central GA). The mid-level trough over the Great Lakes will also be lifting northeast on Tuesday. Current long term guidance suggests the frontal boundary will continue inching south eventually stalling somewhere over Southern GA back into parts of South AL/North FL. This baroclinic zone, wherever it sets up will be the main focus for convection through at least the end of the week. With this update, highest rain and thunder chances have shifted a little farther south to cover areas largely south of I-20 through at least Thursday with more isolated to widely scattered chances to the north. Looking towards the end of the work week, while too early to discern any specifics, another midlevel trough tracking eastward across the Southern Plains may support another round of more widespread showers and storms heading into the weekend. Daily rain and thunder chances through the week will peak during the afternoon and evening. While widespread severe weather is not anticipated, it is possible that a storm or two could take advantage of the moist and unstable environment and produce severe winds and/or some small hail. Widespread flooding is also not expected to be an issue this week but redevelopment over areas that have already experienced periods of heavy rainfall may cause isolated instances of flash and/or nuisance flooding. As a reminder, any storms that form will be capable of cloud-to-ground lightning and locally heavy rainfall, so be sure to monitor the forecast, especially if you have outdoor activities planned or are traveling in some capacity. Forecast daytime temperatures start off in the mid 80s (70s in the northeast GA mountains) and increase a degree or two each day until we're back in the 80s to near 90 (mid 70s to low 80s in the northeast GA mountains) by the end of the work week. Overnight lows remain mild with forecast values in the upper 50s in the mountains to low 70s across south-central GA. 07 && .AVIATION... (06Z TAFS) Issued at 141 AM EDT Sun Jun 8 2025 VFR conditions to start the 06Z TAF period across most of the area, with patches of MVFR-IFR CIGs and VIS. Will have to watch those closely as they may drift over some sites through the morning hours. There is also potential for a round of SHRA/TSRA near ATL sites later on this morning (11-13Z or so), but confidence in this happening is low. Better chances for SHRA/TSRA at CSG and MCN mid-morning through the afternoon hours. Winds will remain primarily SW to W at 3-6 kts before increasing to 8-12 kts after 15Z with gusts near 20 kts. //ATL Confidence...06Z Update... Low confidence on SHRA/TSRA this morning. Medium confidence on CIGs overall. High confidence on winds. Culver && .PRELIMINARY POINT TEMPS/POPS... Athens 85 66 86 68 / 50 0 50 60 Atlanta 84 68 84 68 / 70 0 60 70 Blairsville 81 59 81 61 / 50 0 50 70 Cartersville 86 65 85 65 / 60 0 60 70 Columbus 89 70 86 69 / 80 30 90 80 Gainesville 84 66 84 67 / 50 0 50 60 Macon 89 69 86 69 / 80 20 80 70 Rome 86 64 84 65 / 50 0 60 60 Peachtree City 84 67 84 67 / 70 10 70 70 Vidalia 90 72 87 71 / 70 50 80 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Culver LONG TERM....07 AVIATION...Culver
Hazardous weather outlook, Jun 8, 3:50 AM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 350 AM EDT Sun Jun 8 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 350 AM EDT Sun Jun 8 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Isolated strong to severe thunderstorms are possible this morning and afternoon, primarily across central Georgia. The primary hazard would be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered strong to severe thunderstorms are possible Monday across all of north and central Georgia. Primary hazards would be damaging wind gusts, though quarter size hail and a brief spin up tornado are also possible. Daily thunderstorm activity will continue in Georgia through next Thursday. A limited potential for severe weather will exist each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Jun 8, 12:41 AM EDT, 5 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1241 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 1 W Monroe 33.79N 83.74W
06/07/2025 Walton GA Emergency Mngr
Tree reported down on a home near
Mountainview Drive and Forest Lane.
&&Local storm report, Jun 8, 12:43 AM EDT, 5 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1243 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 1 NNE Monroe 33.81N 83.70W
06/07/2025 Walton GA Emergency Mngr
Tree reported down on a home near Hickory
Drive and Sweetgum Drive.
&&Local storm report, Jun 8, 12:46 AM EDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1246 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Tstm Wnd Dmg 2 E Monroe 33.80N 83.68W
06/07/2025 Walton GA Emergency Mngr
Tree reported down on a home near Good Hope
Road and Young Street.
&&Local storm report, Jun 8, 1:49 AM EDT, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
149 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM Tstm Wnd Dmg 1 N Ball Ground 34.35N 84.38W
06/07/2025 Cherokee GA Public
3 trees snapped and 1 large tree uprooted
along Old Canton Road.
&&Local storm report, Jun 8, 2:12 AM EDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
212 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg 2 SW Center 34.03N 83.44W
06/07/2025 Jackson GA Emergency Mngr
Tree down on powerlines near the
intersection of Jefferson River Road and
Chandler Bridge Road.
&&Local storm report, Jun 8, 2:15 AM EDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
215 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg 2 NNE Westgate Park 34.03N 83.44W
06/07/2025 Jackson GA Emergency Mngr
Broken power pole and multiple powerlines
down near the intersection of Archer School
Road and Jefferson River Road.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:11 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 34 min |
| Jun 8, 6:31 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 29 min |
| Jun 8, 6:45 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 30 min |
| Jun 8, 6:46 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 29 min |
| Jun 8, 6:49 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 26 min |
| Jun 8, 7:02 AM EDT | Special Weather Statement | FFC | Fayette | 28 min |
| Jun 8, 7:07 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Muscogee, Talbot | 38 min |
| Jun 8, 7:20 AM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 25 min |
| Jun 8, 7:25 AM EDT | Special Weather Statement | FFC | Newton, Rockdale | 35 min |
| Jun 8, 7:30 AM EDT | Special Weather Statement | FFC | Talbot, Taylor, Upson | 30 min |
| Jun 8, 7:40 AM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Morgan, Newton, Oconee, Rockdale and 1 more | 50 min |
| Jun 8, 7:47 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 28 min |
| Jun 8, 7:57 AM EDT | Special Weather Statement | FFC | Bibb, Crawford, Monroe, Peach, Taylor | 33 min |
| Jun 8, 8:01 AM EDT | Special Weather Statement | FFC | Clarke, Madison | 29 min |
| Jun 8, 8:13 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe, Taliaferro, Walton and 1 more | 17 min |
| Jun 8, 8:16 AM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Stewart, Webster | 29 min |
| Jun 8, 8:26 AM EDT | Special Weather Statement | FFC | Bibb, Crawford, Jones, Peach, Twiggs | 34 min |
| Jun 8, 8:32 AM EDT | Special Weather Statement | FFC | Greene, Oglethorpe | 28 min |
| Jun 8, 8:48 AM EDT | Special Weather Statement | FFC | Macon, Schley, Sumter | 27 min |
| Jun 8, 9:00 AM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 30 min |
| Jun 8, 9:01 AM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.